MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML
Catalog Number 814010100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported (b)(6) results of two samples with ih-cell a1 on ih-1000.Due to the discrepant results no wrong blood group result was released but the remark "abo discrepancy workup needed" shown.The customer did not return the complaint sample ih-cell a1, b for investigational testing, but sent in the patient sample # (b)(6).The customer also provided the daily journal of the affected ih-1000.The investigation in our quality control laboratory is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false negative results of two samples with ih-cell a1 on ih-1000.Both samples had blood group o.The customer provided images of the daily journal which showed the false negative reactions of two samples of blood group a with ih-cell b on the ih-1000.Due to the discrepant results no wrong blood group result was output but the remark "abo discrepancy workup needed".The customer did not return the complaint sample ih-cell a1, b for investigational testing, but one patient sample: (b)(6).Our quality control laboratory tested their retention sample of the supposedly defective lot of ih-cell a1,b on the ih-1000.Different donor samples of blood group a, o, b and ab were used for testing.All positive and negative reactions were correct.We did not observe any false negative reaction.The red blood cells of the patient sample provided by the customer was stuck to the inner surface of the tube.Therefore, the red blood cells had to be removed from the surface with isotonic saline.The red blood cells and the plasma were transferred to a baby tube.But due to the small amount of red blood cells the ih-1000 did not process this sample.Therefore, our quality control laboratory performed the testing manually.The customer´s finding was confirmed: the forward testing showed blood group o rhd positive, while the reactions with ih-cell a1 (both lots) were completely negative.The reactions with ih-cell b (both lots) were 3+ positive.The patient sample showed a positive reaction with biotestcell-a1 in the immediate spin test.Additionally, the patient sample was tested for potency, the titer was 1.Regarding the affected ih-1000: the customer provided the daily journal and the trace files for investigation.The analysis of the trace files did not show any dispense failure during the processes of the samples.All the steps of identification, pipetting, dispense, centrifugation and reading seemed to be performed correctly.The blood group/reverse group test with the sample (b)(6) (the sample that was returned for investigation) was correctly performed.Based on the investigation the complaint was classified as confirmed - epp (expected product performance): the complaint sample was not available, and the retention sample reacted as expected.The false negative reaction was only observed with the patient sample.The retention sample of ih-cell a1&b met the acceptance criteria.The chapter limitations of the instruction for use for ih-cell a1&b contained the note: "decreased abo antibody reactivity may be seen with low titer isoagglutinin antibodies may be caused by disease states, the elderly or infants resulting in false negative reactions.The analysis of the trace files did not give any indication of a malfunction of the instrument.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL A1 & B
Common Device Name
IH-CELL A1 & B; 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key12369693
Report Number9610824-2021-00056
Device Sequence Number19919991
Product Code QHT
UDI-Device Identifier07611969952243
UDI-Public(01)07611969952243(17)210830(10)9126011
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2021
Device Catalogue Number814010100
Device Lot Number9126011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6); IH-1000, SN (B)(6); IH-1000, SN (B)(4)
Patient SexUnknown